MAUDE Adverse Event Report: Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices

Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices
Model Number CDS0801-XT
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 07/31/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2026, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4 on a patient with thin and friable posterior mitral leaflet, a suspected leaflet cleft at the origin of the mr jet, and a patient who was considered to be high risk for mitraclip procedure.A mitraclip xt was inserted and deployed on the mitral valve.However, post deployment, the clip detached from both leaflets (expulsion) and embolized, and attached to chordae only.It was noted that tissue damage was observed.In the physician¿s opinion, the clip embolized due to poor posterior leaflet integrity.An attempt was made to retrieve the clip but was not successful.Therefore, the clip remained where it was stuck, attached to chordae only, and the procedure was discontinued.The mr remained unchanged.There was clinically significant delay in the procedure due to the tissue injury and clip remaining attached to chordae.It was noted that the patient remained hemodynamically stable throughout the procedure the patient was then transferred to non-intensive care unit (icu) status, and hospitalized.On an unknown date, the patient was reported to have passed away.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.B2.Date of death is estimated.Pending additional information.

Brand Name
MitraClip G5 Delivery System
Common Device Name
mitral valve repair devices
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50461319
Report Number2135147-2026-05833
Device Sequence Number10264248
Product Code NKM
UDI-Device Identifier05415067050762
UDI-Public(01)05415067050762(17)271020(10)60422A1106
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDS0801-XT
Device Catalogue NumberCDS0801-XT
Device Lot Number60422A1106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Steerable guide catheter.
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexFemale
Patient RaceBlack Or African American